Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 67, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at May 30, 2016, 10:00 PM CDT for Bexar County, Wilson County, Texas. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- May 30, 2016, 10:00 PM CDT (03:00 UTC)
- Expired
- May 31, 2016, 1:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bexar County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 67 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point San Antonio River at Elmendorf (ELMT2). The gauge peaked at 35.33 ft at May 30, 2016, 9:00 PM CDT.
- Action stage
- 33 ft
- Minor stage
- 35 ft
- Moderate stage
- 39 ft
- Major stage
- 48 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08181800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
495
WGUS44 KEWX 310300
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1000 PM CDT MON MAY 30 2016
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
San Antonio River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC029-493-311800-
/O.NEW.KEWX.FL.W.0067.160531T0300Z-160531T1800Z/
/ELMT2.1.ER.160530T2307Z.160531T0200Z.160531T0600Z.NO/
1000 PM CDT MON MAY 30 2016
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the San Antonio River Near Elmendorf.
* until Tuesday afternoon...or until the warning is cancelled.
* At 9:30 PM Monday the stage was 35.3 feet.
* Flood stage is 35.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested in Minor Flood Stage and will continue to
fall to below flood stage tonight and below bankfull stage tomorrow morning.
* Impact...At 35.0 feet...Minor lowland flooding inundates crop and pastureland
below San Antonio to below Floresville..
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 37.0 feet on Feb 4
1992.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Tue Wed Thu Fri Sat
Elmendorf 33 35 35.3 Mon 09 PM 33.0 27.4 27.5 29.1 28.9
&&
LAT...LON 2919 9838 2926 9835 2920 9817 2899 9804
2894 9813 2915 9825
$$1 follow-up statement
143
WGUS84 KEWX 311437
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
937 AM CDT TUE MAY 31 2016
...The flood warning is cancelled for the following rivers in Texas...
San Antonio River Near Elmendorf Affecting Bexar and Wilson Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC029-493-311507-
/O.CAN.KEWX.FL.W.0067.000000T0000Z-160531T1800Z/
/ELMT2.1.ER.160530T2307Z.160531T0200Z.160531T0506Z.NO/
937 AM CDT TUE MAY 31 2016
The flood warning is cancelled for the San Antonio River Near Elmendorf.
* At 8:30 AM Tuesday the stage was 32.4 feet.
* Flood stage is 35.0 feet.
* Forecast...The river crested at 35.3 feet at 8:30 pm on Monday and will
continue falling.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Wed Thu Fri Sat Sun
Elmendorf 33 35 32.4 Tue 08 AM 29.4 30.4 29.7 28.4 26.8
&&
LAT...LON 2919 9838 2926 9835 2920 9817 2899 9804
2894 9813 2915 9825
$$
bmw/sbsWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 30, 9:53 PM CDT, 7 minutes earlier.
Area forecast discussion, May 30, 9:53 PM CDT, 7 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 953 PM CDT MON MAY 30 2016 .UPDATE... Made few minor changes to the weather grids to reduce PoPs over parts of the Rio Grande based on area radar trends and HiRes models solutions. Still expecting scattered showers and isolated thunderstorms across the Big Bend and northeast Mexico to push eastward late tonight continuing overnight. New rainfall amounts out west could range from few hundredths to one quarter inch with up to one half inch over isolated spots. Widespread flash flooding conditions are not expected for this period, however, some local roads may end up with pounding of waters. && .PREV DISCUSSION... /ISSUED 637 PM CDT MON MAY 30 2016/ AVIATION... VFR conditions are prevailing at the TAF sites this evening. A return to MVFR and IFR is expected overnight. While there is a chance of storms at all sites at some point this valid period, will try to only mention storms in the TAFs when the probability is high enough to warrant the inclusion of activity. Think chances will warrant a mention of VCTS for Del Rio this evening for possible activity moving in from the west. VFR is expected to return tomorrow afternoon. Southeasterly flow is expected to continue through tomorrow. PREV DISCUSSION... /ISSUED 316 PM CDT MON MAY 30 2016/ SHORT TERM (Tonight through Tuesday Night)... With the passage of the morning MCS, the CWA has enjoyed a period of dryness that may be few and far between beyond today. There currently is elevated convection ongoing out in West Texas which is being largely being helped by a subtle shortwave at 500 mb. While this activity could make it east into our CWA, the current atmosphere still has over 100 J/KG of CIN and dewpoints in the low 60s, which is about 10 degrees less than in previous days. While some destabilization is ongoing and capping will weaken, confidence in significant severe or heavy rain activity reaching the CWA is quite low. Having said that, some showers and storms will probably impact the Rio Grande Plains and plateau areas and result in measurable rain and latest HRRR does indeed show a sub- severe complex approaching from the west. As a result...lowered QPF quite a bit but kept the 40-50 percent PoP chances from the previous forecast. For Tuesday, while hi-resolution models are quite dry for most of the day, synoptic models produce QPF by mid to late afternoon and increase coverage into the overnight hours. Expect isolated to scattered shower activity as instability increases and as low level jet increases into the overnight hours, coverage should increase across much of the CWA. LONG TERM (Wednesday through Monday)... Another possible MCS may occur overnight Tuesday and exit in the morning hours allowing for a brief lull in rainfall until around noon when the dynamics of the upper low begin to influence the region. There has been the prospect of a cold front passage the last few days through the CWA but now it seems this front will stall well north of the area, which may be good news as a lack of focused lifting prohibits the prospect of organized convection. However...PWATs 1.8-2 inches are expected and with good upper level support...think that at least isolated flash flood potential will exist for the whole CWA, especially in locations already hit with multiple inches of rain over the last 4-5 days. The upper level pattern continues to slow down in its progression through the state in the late week period. As a result, multiple periods of heavy rainfall will be possible with the high PWATs and broad, deep upper influences. GFS/EURO still disagree on the evolution of the low as it exits to the east...or south even if the EURO is to be believed. So in the end, agree with the previous forecast that Flash Flood Watches will be needed as early as Tuesday night which may need to be an extended watch due to the periods of possible heavy rainfall for the next 48 hours...or through Thursday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 70 85 70 82 68 / 20 30 40 70 60 Austin Bergstrom Intl Airport 69 85 69 82 68 / 20 30 40 70 70 New Braunfels Muni Airport 70 85 70 83 68 / 20 30 40 70 70 Burnet Muni Airport 68 80 68 80 66 / 30 30 60 70 60 Del Rio Intl Airport 72 88 72 85 67 / 50 40 60 60 70 Georgetown Muni Airport 69 81 69 81 67 / 20 30 40 70 60 Hondo Muni Airport 71 86 70 83 68 / 30 40 50 70 70 San Marcos Muni Airport 70 84 69 82 67 / 20 30 40 70 70 La Grange - Fayette Regional 70 85 71 83 70 / 20 30 30 70 60 San Antonio Intl Airport 72 85 71 83 68 / 30 40 40 70 70 Stinson Muni Airport 72 85 72 84 69 / 30 40 40 70 70 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...Hampshire Synoptic/Grids...17 Public Service/Data Collection...Treadway
Hazardous weather outlook, May 30, 10:52 AM CDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1052 AM CDT MON MAY 30 2016 TXZ171>173-183>194-202>209-217>225-228-311600- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1052 AM CDT MON MAY 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS ACROSS THE EDWARDS PLATEAU REGION THIS AFTERNOON AND EVENING. ISOLATED TO SCATTERED THUNDERSTORMS MAY BE POSSIBLE CAPABLE OF QUARTER SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A CONTINUED ACTIVE WEATHER PATTERN WILL PERSIST THROUGH SATURDAY WITH NUMEROUS ROUNDS OF SHOWERS AND THUNDERSTORMS AND HEAVY RAINFALL POSSIBLE. TORRENTIAL DOWNPOURS OF 1 TO 3 INCHES ARE POSSIBLE EACH DAY...WITH ENHANCED CHANCES FOR WIDESPREAD HEAVY RAINS EXPECTED LATE TUESDAY THROUGH EARLY THURSDAY. BY SATURDAY...6-DAY STORM TOTAL RAINFALL AMOUNTS OVER MOST AREAS SHOULD BE IN THE 3 TO 5 INCH RANGE...WITH ISOLATED TOTALS IN EXCESS OF 8 INCHES POSSIBLE. ADDITIONAL ISSUANCE OF FLASH FLOOD WATCHES ARE POSSIBLE THIS WEEK. IN ADDITION TO THE HEAVY RAIN AND FLOOD THREAT FOR THIS WEEK...A FEW STORMS TUESDAY AND WEDNESDAY COULD BRIEFLY BECOME SEVERE WITH HAIL UP TO 1 INCH AND 60 MPH WINDS POSSIBLE. PLEASE STAY TUNED FOR FURTHER UPDATES AS IMPACTS FROM POTENTIAL HAZARDS BECOME MORE CLEAR. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE. TB3
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 10:42 AM CDT | Special Weather Statement | EWX | Llano | 48 min |
| May 31, 10:52 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 4 days |
| May 31, 11:31 AM CDT | Areal Flood Advisory | EWX | Llano | 3 hr |
| May 31, 11:52 AM CDT | Areal Flood Advisory | EWX | Edwards, Kerr, Real | 3 hr |
| May 31, 12:05 PM CDT | Flash Flood Warning | EWX | Llano | 3 hr |
| May 31, 12:29 PM CDT | Flash Flood Warning | EWX | Bandera, Gillespie, Kerr, Real | 3 hr |
| May 31, 12:58 PM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 4 hr |
| May 31, 1:55 PM CDT | Special Weather Statement | EWX | Blanco | 50 min |
| May 31, 2:05 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| May 31, 2:15 PM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Gillespie, Kendall, Llano | 3 hr |
| May 31, 2:21 PM CDT | River Flood Warning | EWX | Llano | 20 hr |
| May 31, 2:25 PM CDT | River Flood Warning | EWX | Bandera | 22 hr |
| May 31, 2:25 PM CDT | River Flood Warning | EWX | Bexar | 4 days |
| May 31, 2:25 PM CDT | Special Weather Statement | EWX | Medina | 50 min |
| May 31, 2:32 PM CDT | Areal Flood Advisory | EWX | Comal | 3 hr |
| May 31, 2:35 PM CDT | River Flood Warning | EWX | Fayette | 4 days |
| May 31, 2:40 PM CDT | Special Weather Statement | EWX | Hays | 50 min |
| May 31, 2:53 PM CDT | Flash Flood Warning | EWX | Comal | 3 hr |
| May 31, 2:56 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Guadalupe, Hays | 64 min |
| May 31, 3:05 PM CDT | Special Weather Statement | EWX | Medina | 40 min |
| May 31, 3:10 PM CDT | Special Weather Statement | EWX | Wilson | 65 min |
| May 31, 3:24 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| May 31, 3:54 PM CDT | Areal Flood Advisory | EWX | Guadalupe | 3 hr |
| May 31, 3:57 PM CDT | Special Weather Statement | EWX | Caldwell | 48 min |
| May 31, 3:58 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 18 hr |
| May 31, 4:01 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 22 hr |
| May 31, 4:05 PM CDT | Special Weather Statement | EWX | Gonzales | 40 min |
| May 31, 4:10 PM CDT | Areal Flood Advisory | EWX | Hays, Travis | 3 hr |
| May 31, 4:15 PM CDT | Areal Flood Advisory | EWX | Caldwell | 3 hr |
| May 31, 4:22 PM CDT | Special Weather Statement | EWX | Bastrop, Gonzales | 38 min |
| May 31, 4:31 PM CDT | Special Weather Statement | EWX | Wilson | 44 min |
| May 31, 4:34 PM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| May 31, 4:52 PM CDT | Areal Flood Advisory | EWX | Atascosa, Gonzales, Karnes, Wilson | 3 hr |
| May 31, 4:52 PM CDT | River Flood Warning | EWX | Llano | 16 hr |
| May 31, 4:56 PM CDT | Severe Thunderstorm Warning | EWX | Karnes, Wilson | 32 min |
| May 31, 5:13 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Lee, Williamson | 3 hr |
| May 31, 5:29 PM CDT | River Flood Warning | EWX | Blanco | 20 hr |
| May 31, 5:29 PM CDT | Special Weather Statement | EWX | Karnes | 46 min |
| May 31, 5:50 PM CDT | Flash Flood Warning | EWX | Fayette | 3 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.